Childhood Diseases

Posted by: Sons mom | 2011-06-06



Hi Doc....I wrote to you a week ago regarding my 7 yr old son and emotional problems...we speculated that he might be suffering from depression. We took him to IMO a very good child psychiatris today...who did proper assesment...The conclusion was that he is suffering from ODD with anxiety...She prescribed 0.25mg Risperdal twice daily and parent councelling....What worries me is that I''ve read that Risperdal can cause long term side effects like facial tics! Is this a safe drug to use on small kids? Thanx

Expert's Reply



Risperdal is a medicine with many reported side effects. Some of these side effects are even worse than facial tics.Risperdal is not permitted for use in children under 12 years of age in the UK. I agree with the excellent diagnosis made by the psychiatrist, but I am not happy about using Risperdal in a boy as young as your son even though she has prescribed a very low dose. Please ask the psychiatrist to prescribe a safer product.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.